Alert archive / South Dakota / Wind Advisories in 2021

Wind Advisory 5, NWS Rapid City, SD

February 21, 202110 counties in South Dakota

NWS Rapid City, SD issued this wind advisory at Feb 21, 2021, 1:41 PM MST for 10 counties in South Dakota. It took effect at Feb 21, 2021, 8:00 PM MST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2021, 1:41 PM MST (20:41 UTC)
In effect from
Feb 21, 2021, 8:00 PM MST
Expired
Feb 22, 2021, 5:00 PM MST
In force
21 hr
Issued by
NWS Rapid City, SD

Counties Butte County, SD, Haakon County, SD, Jackson County, SD, Lawrence County, SD, Meade County, SD, Mellette County, SD, Pennington County, SD, Perkins County, SD, Tripp County, SD, Ziebach County, SD

The radar

The Rapid City radar (KUDX), 64 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 8.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2021-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2021-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2133 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

652 
WWUS73 KUNR 212041
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
141 PM MST Sun Feb 21 2021

SDZ001-221145-
/O.NEW.KUNR.HW.W.0002.210222T1500Z-210223T0000Z/
Harding-
Including the city of Buffalo
141 PM MST Sun Feb 21 2021

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 5 PM MST MONDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Harding County.

* WHEN...From 8 AM to 5 PM MST Monday.

* IMPACTS...The high winds may blow down large trees and damage
  roofs, small outbuildings, and signs. Power outages are
  possible. Travel could be difficult, especially for high profile
  vehicles. Strong winds can cause blowing dust, reduced
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ025-072-221145-
/O.NEW.KUNR.WI.Y.0005.210222T0300Z-210223T0000Z/
Northern Foot Hills-Sturgis/Piedmont Foot Hills-
Including the cities of Spearfish, Whitewood, Sturgis, Piedmont, 
and Summerset
141 PM MST Sun Feb 21 2021

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST
MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...The Northern Foot Hills and the Sturgis/Piedmont Foot 
  Hills.

* WHEN...From 8 PM this evening to 5 PM MST Monday.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ002-012>014-026-031-032-073-221145-
/O.NEW.KUNR.WI.Y.0005.210222T1500Z-210223T0000Z/
Perkins-Butte-Northern Meade Co Plains-Ziebach-Rapid City-
Pennington Co Plains-Haakon-Southern Meade Co Plains-
Including the cities of Lemmon, Bison, Belle Fourche, Faith, 
Dupree, Rapid City, Box Elder, Caputa, Wall, Philip, 
Ellsworth AFB, and Union Center
141 PM MST Sun Feb 21 2021

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST MONDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of northwestern and southwestern South 
  Dakota. This includes the Tribal Lands of the Cheyenne River 
  Reservation.

* WHEN...From 8 AM to 5 PM MST Monday.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/unr
3 follow-up statements
882 
WWUS73 KUNR 221034
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
334 AM MST Mon Feb 22 2021

SDZ002-012-013-031-073-230000-
/O.UPG.KUNR.WI.Y.0005.210222T1500Z-210223T0000Z/
/O.EXA.KUNR.HW.W.0002.210222T1500Z-210223T0000Z/
Perkins-Butte-Northern Meade Co Plains-Pennington Co Plains-
Southern Meade Co Plains-
Including the cities of Lemmon, Bison, Belle Fourche, Faith, 
Box Elder, Caputa, Wall, Ellsworth AFB, and Union Center
334 AM MST Mon Feb 22 2021

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

* WHAT...Northwest winds 30 to 45 mph with gusts to around 60 mph
  expected.

* WHERE...Perkins County, Butte County, the Northern Meade 
  County Plains, the Pennington County Plains and the Southern 
  Meade County Plains.

* WHEN...From 8 AM this morning to 5 PM MST this afternoon.

* IMPACTS...Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ001-230000-
/O.CON.KUNR.HW.W.0002.210222T1500Z-210223T0000Z/
Harding-
Including the city of Buffalo
334 AM MST Mon Feb 22 2021

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
5 PM MST THIS AFTERNOON...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Harding County.

* WHEN...From 8 AM this morning to 5 PM MST this afternoon.

* IMPACTS...Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ046-049-230000-
/O.EXB.KUNR.WI.Y.0005.210222T1800Z-210223T0000Z/
Mellette-Tripp-
Including the cities of White River and Winner
434 AM CST Mon Feb 22 2021

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Mellette County and Tripp County. This includes the 
  Tribal Lands of the Rosebud Reservation.

* WHEN...From noon today to 6 PM CST this evening.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ043-230000-
/O.EXA.KUNR.WI.Y.0005.210222T1500Z-210223T0000Z/
Jackson-
Including the city of Kadoka
334 AM MST Mon Feb 22 2021

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Jackson County. This includes the Tribal Lands of the 
  Pine Ridge Reservation.

* WHEN...From 8 AM this morning to 5 PM MST this afternoon.

* IMPACTS...Sudden wind gusts can cause drivers to lose control,
  especially in lightweight or high profile vehicles. Strong winds
  can cause blowing dust, reduced visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ025-072-230000-
/O.CON.KUNR.WI.Y.0005.000000T0000Z-210223T0000Z/
Northern Foot Hills-Sturgis/Piedmont Foot Hills-
Including the cities of Spearfish, Whitewood, Sturgis, Piedmont, 
and Summerset
334 AM MST Mon Feb 22 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts to around 50 mph.

* WHERE...The Sturgis/Piedmont Foot Hills and the Northern Foot 
  Hills.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ014-026-032-230000-
/O.CON.KUNR.WI.Y.0005.210222T1500Z-210223T0000Z/
Ziebach-Rapid City-Haakon-
Including the cities of Dupree, Rapid City, and Philip
334 AM MST Mon Feb 22 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON...

* WHAT...Northwest winds 25 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Ziebach County, the Rapid City area and Haakon County. 
  This includes the Tribal Lands of the Cheyenne River 
  Reservation.

* WHEN...From 8 AM this morning to 5 PM MST this afternoon.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/unr
030 
WWUS73 KUNR 222123
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
223 PM MST Mon Feb 22 2021

SDZ001-002-012-013-231230-
/O.NEW.KUNR.HW.W.0003.210223T1600Z-210224T0000Z/
/O.CON.KUNR.HW.W.0002.000000T0000Z-210223T0000Z/
Harding-Perkins-Butte-Northern Meade Co Plains-
Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, 
and Faith
223 PM MST Mon Feb 22 2021

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY...

* WHAT...For the first High Wind Warning, northwest winds 40 to 
  50 mph with gusts up to 65 mph. For the second High Wind 
  Warning, northwest winds 30 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Harding County, Perkins County, Butte County and the 
  Northern Meade County Plains.

* WHEN...For the first High Wind Warning, until 5 PM MST this 
  afternoon. For the second High Wind Warning, from 9 AM to 5 PM 
  MST Tuesday.

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ031-073-231230-
/O.NEW.KUNR.WI.Y.0006.210223T1600Z-210224T0000Z/
/O.CON.KUNR.HW.W.0002.000000T0000Z-210223T0000Z/
Pennington Co Plains-Southern Meade Co Plains-
Including the cities of Box Elder, Caputa, Wall, Ellsworth AFB, 
and Union Center
223 PM MST Mon Feb 22 2021

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY...

* WHAT...For the High Wind Warning, northwest winds 30 to 45 mph
  with gusts up to 60 mph. For the Wind Advisory, northwest winds
  25 to 35 mph with gusts up to 50 mph expected.

* WHERE...The Pennington County Plains and the Southern Meade 
  County Plains.

* WHEN...For the High Wind Warning, until 5 PM MST this 
  afternoon. For the Wind Advisory, from 9 AM to 5 PM MST 
  Tuesday.

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ014-025-026-032-072-231230-
/O.NEW.KUNR.WI.Y.0006.210223T1600Z-210224T0000Z/
/O.CON.KUNR.WI.Y.0005.000000T0000Z-210223T0000Z/
Ziebach-Northern Foot Hills-Rapid City-Haakon-
Sturgis/Piedmont Foot Hills-
Including the cities of Dupree, Spearfish, Whitewood, Rapid City,
Philip, Sturgis, Piedmont, and Summerset
223 PM MST Mon Feb 22 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY...

* WHAT...For the first Wind Advisory, northwest winds 25 to 35 
  mph with gusts up to 55 mph. For the second Wind Advisory, 
  northwest winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Ziebach County, the Northern Foot Hills, the Rapid 
  City area, Haakon County and the Sturgis/Piedmont Foot Hills. 
  This includes the Tribal Lands of the Cheyenne River 
  Reservation.

* WHEN...For the first Wind Advisory, until 5 PM MST this 
  afternoon. For the second Wind Advisory, from 9 AM to 5 PM MST 
  Tuesday.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ043-046-049-230000-
/O.CON.KUNR.WI.Y.0005.000000T0000Z-210223T0000Z/
Jackson-Mellette-Tripp-
Including the cities of Kadoka, White River, and Winner
223 PM MST Mon Feb 22 2021 /323 PM CST Mon Feb 22 2021/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...

* WHAT...West winds 20 to 35 mph with gusts up to 50 mph.

* WHERE...Mellette County, Jackson County and Tripp County. This 
  includes the Tribal Lands of the Rosebud Reservation and the 
  Pine Ridge Reservation.

* WHEN...Until 5 PM MST /6 PM CST/ this afternoon.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/unr
975 
WWUS73 KUNR 230006
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
506 PM MST Mon Feb 22 2021

SDZ001-002-012-013-231515-
/O.EXP.KUNR.HW.W.0002.000000T0000Z-210223T0000Z/
/O.CON.KUNR.HW.W.0003.210223T1600Z-210224T0000Z/
Harding-Perkins-Butte-Northern Meade Co Plains-
Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, 
and Faith
506 PM MST Mon Feb 22 2021

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 5 PM MST
TUESDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Harding County, the Northern Meade County Plains, 
  Perkins County and Butte County.

* WHEN...From 9 AM to 5 PM MST Tuesday.

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ031-073-231515-
/O.EXP.KUNR.HW.W.0002.000000T0000Z-210223T0000Z/
/O.CON.KUNR.WI.Y.0006.210223T1600Z-210224T0000Z/
Pennington Co Plains-Southern Meade Co Plains-
Including the cities of Box Elder, Caputa, Wall, Ellsworth AFB, 
and Union Center
506 PM MST Mon Feb 22 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM MST
TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...The Southern Meade County Plains and the Pennington 
  County Plains.

* WHEN...From 9 AM to 5 PM MST Tuesday.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ014-025-026-032-072-231515-
/O.EXP.KUNR.WI.Y.0005.000000T0000Z-210223T0000Z/
/O.CON.KUNR.WI.Y.0006.210223T1600Z-210224T0000Z/
Ziebach-Northern Foot Hills-Rapid City-Haakon-
Sturgis/Piedmont Foot Hills-
Including the cities of Dupree, Spearfish, Whitewood, Rapid City,
Philip, Sturgis, Piedmont, and Summerset
506 PM MST Mon Feb 22 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM MST
TUESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...The Sturgis/Piedmont Foot Hills, the Northern Foot 
  Hills, Ziebach County, the Rapid City area and Haakon County. 
  This includes the Tribal Lands of the Cheyenne River 
  Reservation.

* WHEN...From 9 AM to 5 PM MST Tuesday.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ043-046-049-230115-
/O.EXP.KUNR.WI.Y.0005.000000T0000Z-210223T0000Z/
Jackson-Mellette-Tripp-
Including the cities of Kadoka, White River, and Winner
506 PM MST Mon Feb 22 2021 /606 PM CST Mon Feb 22 2021/

...WIND ADVISORY HAS EXPIRED...

$$

For more information from the National Weather Service visit
http://weather.gov/unr

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Feb 21, 10:32 AM MST, 3 hours 9 minutes earlier.

Area forecast discussion, Feb 21, 10:32 AM MST, 3 hours 9 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
1032 AM MST Sun Feb 21 2021

.DISCUSSION...(Today Through Saturday)
Issued at 255 AM MST Sun Feb 21 2021

Current analysis shows surface trough and shortwave aloft now
east and southeast of the region, with skies gradually clearing
from northwest to southeast. There are still a few flurries or
light snow showers across parts of southwest to central SD early
this morning. Temps are in the mid teens to upper 20s with west to
northwest winds across much of the area.

The warming trend will continue across the area through Monday as
ridging over the western US slowly shifts east. Highs today will be
in the mid 30s to mid 40s, generally warmest again over northwest SD
where snow cover is lacking. Skies will be mainly sunny with gusty
west to northwest winds developing late this morning. The strongest
winds will be across northwest SD, where some gusts to around 40 mph
are likely in the afternoon.

Monday will be even warmer, with highs in the 40s and 50s. Deeper
boundary layer mixing and stronger winds aloft from eastern MT to
the central Dakotas will result in very windy conditions across
portions of the area, especially northwest SD. A wind advisory will
likely be needed across at least northwest SD as winds should gust
to around or over 50 mph in many areas.

Cooler air will filter into the area on Tuesday as approaching cold
front from the northwest flattens the ridge. Brisk winds will
develop across the area and chances for mostly snow showers will
increase, mainly from northeast WY to the Black Hills. More
seasonable temperatures will return for mid to late week, with
chances for snow showers lingering at times into Wednesday across
portions of the area, especially the Black Hills. Mainly dry
conditions are expected Thursday and Friday. Another cold front will
likely arrive sometime on Saturday and bring below average
temperatures for the weekend, with at least some low chances for
snow showers.

&&

.AVIATION...(For the 18Z TAFS Through 18Z Monday)
Issued At 1029 AM MST Sun Feb 21 2021

(For the 18Z TAFS Through 18Z Monday)
Issued At 959 AM MST Sun Feb 21 2021

VFR conditions will continue through the TAF forecast period.
Widespread LLWS will develop over northeastern Wyoming and
northwestern South Dakota this evening and will continue into
Monday morning. Northwest surface winds gusting as high as 45kts
will develop over parts of northeastern Wyoming and western South
Dakota after 14Z on Monday morning.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...None.
WY...None.
&&

DISCUSSION...26
AVIATION...10
Hazardous weather outlook, Feb 21, 4:16 AM MST, 9 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Rapid City SD
416 AM MST Sun Feb 21 2021

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-221130-
Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach-
Northern Black Hills-Northern Foot Hills-Rapid City-
Southern Foot Hills-Central Black Hills-Southern Black Hills-
Custer Co Plains-Pennington Co Plains-Haakon-Fall River-
Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp-
Sturgis/Piedmont Foot Hills-Southern Meade Co Plains-
Hermosa Foot Hills-Northern Campbell-Southern Campbell-
Western Crook-Wyoming Black Hills-Weston-Northeastern Crook-
416 AM MST Sun Feb 21 2021 /516 AM CST Sun Feb 21 2021/

This Hazardous Weather Outlook is for portions of western South
Dakota and northeastern Wyoming.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Northwest wind gusts of 40 mph or greater are likely on Monday,
especially across northwest South Dakota.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 1:41 PM MSTHigh Wind WarningUNRButte, Harding, Meade, Pennington, Perkins27 hr

Nearby

Wind Advisories in South Dakota, 2021Every wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.